Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 232, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 18, 2011, 5:17 PM CDT for Clay County, Yankton County, South Dakota. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 5:17 PM CDT (22:17 UTC)
- Expired
- Aug 18, 2011, 5:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Clay County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 96 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:25 PM CDT | TSTM WND GST 59 | Yankton, SD | |
| Aug 18, 5:29 PM CDT | HAIL 1 | Yankton, SD | |
| Aug 18, 5:48 PM CDT | HAIL 1.75 | 6 Wsw Meckling, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
067
WUUS53 KFSD 182217
SVRFSD
SDC027-135-182245-
/O.NEW.KFSD.SV.W.0232.110818T2217Z-110818T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
517 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHEASTERN YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 545 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR YANKTON...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN YANKTON AND SOUTHWESTERN CLAY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4276 9712 4279 9715 4281 9722 4284 9723
4286 9730 4285 9736 4286 9741 4284 9745
4285 9750 4284 9756 4286 9758 4301 9745
4276 9701
TIME...MOT...LOC 2217Z 306DEG 20KT 4289 9743
WIND...HAIL 60MPH 1.25IN
$$
LAFLIN3 follow-up statements
102
WWUS53 KFSD 182226
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
526 PM CDT THU AUG 18 2011
SDC027-135-182245-
/O.CON.KFSD.SV.W.0232.000000T0000Z-110818T2245Z/
CLAY SD-YANKTON SD-
526 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YANKTON AND SOUTHWESTERN CLAY COUNTIES UNTIL 545 PM CDT...
AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YANKTON...MOVING SOUTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4276 9712 4279 9715 4281 9722 4284 9723
4286 9730 4285 9736 4286 9741 4284 9745
4285 9750 4284 9756 4286 9758 4301 9745
4276 9701
TIME...MOT...LOC 2226Z 306DEG 20KT 4286 9738
WIND...HAIL 60MPH 1.75IN
$$
LAFLIN705
WWUS53 KFSD 182232
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
532 PM CDT THU AUG 18 2011
SDC027-135-182245-
/O.CON.KFSD.SV.W.0232.000000T0000Z-110818T2245Z/
CLAY SD-YANKTON SD-
532 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
YANKTON AND SOUTHWESTERN CLAY COUNTIES UNTIL 545 PM CDT...
AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YANKTON...MOVING SOUTHEAST AT 25 MPH.
IN ADDITION...AT 528 PM...QUARTER SIZE HAIL WAS REPORTED IN YANKTON
IN ASSOCIATION WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4276 9712 4279 9715 4281 9722 4284 9723
4286 9730 4285 9736 4286 9741 4284 9745
4285 9750 4284 9756 4286 9758 4301 9745
4276 9701
TIME...MOT...LOC 2232Z 306DEG 20KT 4284 9734
WIND...HAIL 60MPH 1.75IN
$$
LAFLIN612
WWUS53 KFSD 182241
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 PM CDT THU AUG 18 2011
SDC027-135-182252-
/O.EXP.KFSD.SV.W.0232.000000T0000Z-110818T2245Z/
CLAY SD-YANKTON SD-
541 PM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YANKTON AND
SOUTHWESTERN CLAY COUNTIES WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4276 9712 4279 9715 4281 9722 4284 9723
4286 9730 4285 9736 4286 9741 4284 9745
4285 9750 4284 9756 4286 9758 4301 9745
4276 9701
TIME...MOT...LOC 2242Z 306DEG 20KT 4281 9728
$$
LAFLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:48 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 2:48 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 248 PM CDT THU AUG 18 2011 .DISCUSSION... DESPITE THE SIGNIFICANCE OF AFTERNOON SHOWERS AND STORMS MOVING EAST SOUTHEAST OVER THE AREA...THE KEY TO TONIGHT IS IN THE STORMS WEST OF OUR AREA YET TO DEVELOP. THESE STORMS LIKELY TO DEVELOP BY THE END OF THE AFTERNOON IN CENTRAL/SOUTH CENTRAL SOUTH DAKOTA SHOULD AFFECT MOST OF THE AREA THIS EVENING. SEVERE STORMS SHOULD ORGANIZE AS A MESO SYSTEM WHICH MAY OR MAY NOT STAY SEVERE THROUGH 06Z AS IT MOVES EAST/SOUTHEAST. IN ANY EVENT LIKELY POPS ARE IN ORDER FOR MOST OF THE AREA FOR THIS EVENING WITH ACTIVITY WANING LATER AS UPPER SUPPORT MOVES ON BY. WILL CONTINUE TO MENTION SEVERE TONIGHT. AS FOR TEMPERATURES...60S LOWS SEEM IN ORDER FOR TONIGHT...NOT FAR FROM MET GUIDANCE. DONT KNOW WHERE THE MAV GUIDANCE GETS ITS 50S ALL THE WAY DOWN TO SUX AS I DONT SEE IT DRYING AND COOLING THAT MUCH. /WILLIAMS SURFACE FRONT WILL PUSH THROUGH SOUTHERN CWA FRIDAY MORNING AND STALL ALONG NEB/KSD BORDER FRIDAY NIGHT INTO SATURDAY. H85 BOUNDARY WILL ALSO BE ACROSS ACROSS SOUTHERN NEBRASKA THROUGH THAT TIME PERIOD AS WEAK SHORT WAVES MOVE SOUTHEAST ACROSS THE CENTRAL AND NORTHERN PLAINS. WOULD EXPECT THE BULK OF THUNDERSTORMS WILL REMAIN SOUTH OF CWA FRIDAY AFTERNOON...BUT CAN NOT RULE OUT A FEW ELEVATED STORMS SLIDING EAST ACROSS THE SOUTHERN CWA FRIDAY NIGHT THROUGH SATURDAY. SO WILL KEEP 20% POPS SOUTH OF I90 FRIDAY AND IN THE 20 TO 40% RANGE ALONG AND SOUTH OF I90 FRIDAY NIGHT AND SATURDAY AS BOUNDARY TRIES TO LIFT A LITTLE FURTHER NORTH. OTHERWISE EXPECT COOLER THAN NORMAL TEMPERATURES FRIDAY AND SATURDAY AS SURFACE HIGH SETTLES OVER THE NORTHERN PLAINS WITH NORTHEASTLY LOW LEVEL FLOW. WARMER TEMPERATURES ALONG WITH HIGHER DEWPOINTS WILL RETURN ON SUNDAY AS LOW LEVEL FLOW BECOMES MORE SOUTHERLY. THIS WARMER AND MORE HUMID TREND WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK WITH HIGHS IN THE 80S TO LOWER 90S MONDAY THROUGH THURSDAY. WILL ADD A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT AS MODELS ARE NOW A LITTLE MORE CONSISTENT WITH WITH A WAVE DURING THIS TIME PERIOD. THINK TIMING WOULD FAVOR MORE OF AN AFTERNOON AND OVERNIGHT EVENT. LOOKS LIKE THE WARMER THAN NORMAL TEMPERATURES WILL PERSIST EVEN INTO NEXT WEEKEND AFTER THIS COOL DOWN TOMORROW AND SATURDAY. && .AVIATION... VFR CONDITIONS OUTSIDE OF INCREASING THUNDERSTORMS WILL OF COURSE BE ECLIPSED BY LOCALLY LOWER CEILINGS AND VISIBILITIES IN STORMS THROUGH 06Z. THIS IS LIKELY TO INCLUDE BRIEF IFR VISIBILITIES IN SOME STORMS. FROM 06Z TO 12Z STORMS WILL DECREASE FROM THE NORTHWEST. THESE IS SOME CHANCE THAT LINGERING LOW LEVEL MOISTURE WILL MANIFEST ITSELF IN A 1-3K FOOT CLOUD DECK OUTSIDE AND/OR AFTER STORMS FROM 06Z TO 12Z AND A COUPLE HOURS BEYOND. FOR NOW WILL MENTION BUT MINIMALLY...THAT IS SOME 3-5SM IN LIGHT FOG WITH MVFR CEILINGS LIMITED TO SUX FORECAST INTO 12-14Z PERIOD. IF LOWER CONDITIONS DEVELOP GENERAL VFR SHOULD RETURN AFTER 15Z AND CONTINUE. /WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 18, 2:43 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SIOUX FALLS SD 243 PM CDT THU AUG 18 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 243 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS SOUTHWEST OF A HURON TO SIOUX FALLS TO SPENCER IOWA LINE THE REST OF THIS AFTERNOON WILL INCLUDE ISOLATED SEVERE STORMS NEAR THE MISSOURI RIVER...WITH HAIL TO GOLF BALL SIZE AND ISOLATED DAMAGING WINDS. NEAR THE END OF THIS AFTERNOON AND INTO THIS EVENING...THUNDERSTORMS WILL INCREASE WITH SEVERE STORMS POSSIBLE OVER THE AREA. THESE STORMS MAY PRODUCE LARGE HAIL TO BASEBALL SIZE...WITH ISOLATED TORNADOES AND DAMAGING WIND GUSTS. THE MAIN SEVERE WEATHER THREAT WILL TRANSITION FROM HAIL TO DAMAGING WIND GUSTS AS THE STORMS BECOME ORGANIZED AND MOVE EAST. THE THREAT OF SEVERE WEATHER WILL DECREASE AFTER MIDNIGHT AS THUNDERSTORMS MOVE OUT OF THE AREA. FLOODING... MINOR TO MODERATE FLOODING ON THE JAMES RIVER WILL CONTINUE OVER THE NEXT FEW WEEKS...BUT RIVER LEVELS SEE A SLOW BUT STEADY DROP. BARRING HEAVY RAINS...THE JAMES RIVER IS EXPECTED BELOW FLOOD STAGE TOWARD THE END OF AUGUST INTO EARLY SEPTEMBER. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN CHAMBERLAIN AND SIOUX CITY UNTIL FURTHER NOTICE...WITH RIVER LEVELS EXPECTED TO DROP VERY SLOWLY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE INCREASINGLY LIKELY OVER THE AREA THROUGH THIS EVENING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Aug 18, 3:51 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 6 WSW MECKLING 42.81N 97.18W
08/18/2011 E1.00 INCH YANKTON SD TRAINED SPOTTER
LOTS OF HAIL COVERING THE GROUND
&&
BTLocal storm report, Aug 18, 3:54 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
354 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 1 SE MARTY 42.98N 98.42W
08/18/2011 CHARLES MIX SD STORM CHASER
STRONG THUNDERSTORM WINDS DOWNED LARGE TREE BRANCHES NEAR
MARTY.
1230 PM HAIL 8 W SPRINGFIELD 42.85N 98.05W
08/18/2011 E1.00 INCH BON HOMME SD TRAINED SPOTTER
ALSO GUSTY THUNDERSTORM WINDS FROM 40 TO 45 MILES AN
HOUR.
0212 PM HAIL 5 WSW SCOTLAND 43.12N 97.81W
08/18/2011 E0.88 INCH BON HOMME SD TRAINED SPOTTER
0220 PM HAIL SCOTLAND 43.15N 97.72W
08/18/2011 M1.00 INCH BON HOMME SD TRAINED SPOTTER
0223 PM HAIL DANBURY 42.24N 95.72W
08/18/2011 E1.75 INCH WOODBURY IA LAW ENFORCEMENT
0230 PM HAIL 4 N LESTERVILLE 43.10N 97.59W
08/18/2011 M1.75 INCH YANKTON SD EMERGENCY MNGR
0315 PM TSTM WND GST YANKTON 42.89N 97.39W
08/18/2011 M76.00 MPH YANKTON SD AWOS
0315 PM HAIL YANKTON 42.89N 97.39W
08/18/2011 M1.00 INCH YANKTON SD EMERGENCY MNGR
0320 PM HAIL YANKTON 42.89N 97.39W
08/18/2011 M1.75 INCH YANKTON SD BROADCAST MEDIA
HAIL BROKE OUT WINDOWS AT WNAX RADIO.
0343 PM HAIL 6 WSW MECKLING 42.81N 97.18W
08/18/2011 E1.00 INCH YANKTON SD TRAINED SPOTTER
LOTS OF HAIL COVERING THE GROUND
&&
CJANSENLocal storm report, Aug 18, 4:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
424 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL 5 N YANKTON 42.96N 97.39W
08/18/2011 M1.25 INCH YANKTON SD TRAINED SPOTTER
1.5 INCHES OF RAIN IN 20 MINUTES.
&&
CJANSENLocal storm report, Aug 18, 4:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
431 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL NEWCASTLE 42.65N 96.87W
08/18/2011 M1.50 INCH DIXON NE TRAINED SPOTTER
0428 PM HAIL 5 NNW MARTINSBURG 42.57N 96.87W
08/18/2011 M1.75 INCH DIXON NE TRAINED SPOTTER
&&
CJANSENLocal storm report, Aug 18, 4:41 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL NEWCASTLE 42.65N 96.87W
08/18/2011 M0.75 INCH DIXON NE TRAINED SPOTTER
&&
CJANSENLocal storm report, Aug 18, 5:02 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
502 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 S SCOTLAND 43.10N 97.72W
08/18/2011 M1.50 INCH BON HOMME SD TRAINED SPOTTER
&&
CJANSENThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 11:39 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 25 min |
| Aug 18, 11:55 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 35 min |
| Aug 18, 12:25 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Yankton | 35 min |
| Aug 18, 1:49 PM CDT | Flash Flood Warning | FSD | Aurora, Brule, Jerauld | 4 hr |
| Aug 18, 1:53 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Douglas, Hutchinson | 37 min |
| Aug 18, 2:28 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Hutchinson, Yankton | 47 min |
| Aug 18, 3:06 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 39 min |
| Aug 18, 3:42 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 48 min |
| Aug 18, 4:26 PM CDT | Severe Thunderstorm Warning | FSD | Union | 49 min |
| Aug 18, 4:34 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Hutchinson, Yankton | 26 min |
| Aug 18, 5:22 PM CDT | Severe Thunderstorm Warning | FSD | Union | 23 min |
| Aug 18, 5:46 PM CDT | Severe Thunderstorm Warning | FSD | Union | 29 min |
| Aug 18, 5:47 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 28 min |
| Aug 18, 5:57 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union | 33 min |
| Aug 18, 6:26 PM CDT | Severe Thunderstorm Warning | FSD | Union | 34 min |
| Aug 18, 6:43 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix | 47 min |
| Aug 18, 6:57 PM CDT | Tornado Warning | FSD | Bon Homme, Charles Mix | 33 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.